Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Having loose stools and feeling unwell. Prescribed with Keflex. Suggestions

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2051 Questions
Question
I HAVE M.S. & TAKE BETASERON INJ. Q OTHER DAY. I RECENTLY (ABOUT 6 WS. AGO) WAS PRESCRIBED NITROFURANTOIN MACROCRYSTAL 100 MG. BID & NOW 100 MG. DAILY FOR LONG TERM PROPHYLACTIC USE. I HAVE LOOSE STOOLS (NOT WATERY) WHICH HAS BECOME A PROBLEM & DON'T FEEL WELL. UPON MY FIRST YEAR OF BETASERON (1995) MY LIVER ENZYMES WERE ELEVATED & REFERRED TO GASTROENTEROLOGIST; HE SAID NEVER TO TAKE THIS MED. A LIVER BIOPSY WAS SCHEDULED BUT AFTER DC THE MED THINGS WERE NORMAL. IN THE ENSUING YEARS I'VE BEEN ON KEFLEX 50 MG. DAILY BUT RECENTLY THE URINE SENSITIVITY WAS RESISTANT TO ALL MEDS EXCEPT THE NITROFURANTOIN. I'VE ASKED THE BETASERON COMPANY & MY INTERNIST, & UROLOGIST, NONE OF WHOM WERE NOT AWARE OF ANY CONTRAINDICATION ABOUT TAKING THE DRUG & BETASRON. WHAT WOULD YOU SUGGEST? THANKS.
Posted Mon, 6 Jan 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 6 hours later
Brief Answer: liver function is to be evaluated Detailed Answer: Hi I have read your medical history and understood your concerns. The loose stools you are having is due to nitrofurantoin use. Please bare in mind that nitrofurantoin use is associated with co-infection with C. difficile. In such cases I recommend to : -take probiotics -take tasectan and hydramin -drink more water -start taking antimycotics and metronidazole With regards to using betaseron I would suggest to consult with GI as liver function is to be evaluated. If you have other concerns please feel free and ask me Wishing you fast recovery Dr.Klerida Shehu
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor